Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 4, 2014, 7:49 AM EDT for 7 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 7:49 AM EDT (11:49 UTC)
- Expired
- Apr 4, 2014, 8:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WWUS82 KFFC 041149
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT FRI APR 4 2014
GAZ001>005-011-012-019-041230-
749 AM EDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 830 AM EDT...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEW ENGLAND TO 22 MILES WEST OF
CHATTOOGAVILLE...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...RISING
FAWN...NEW ENGLAND...TRENTON...MORGANVILLE...WILDWOOD...CLOUDLAND
CANYON STATE PARK...CEDAR GROVE...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND MENLO.
&&
LAT...LON 3499 8466 3478 8467 3457 8477 3442 8502
3425 8546 3498 8561
TIME...MOT...LOC 1149Z 244DEG 55KT 3493 8545 3452 8558
3425 8578
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:55 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 4, 4:55 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 AM EDT FRI APR 4 2014 .SHORT TERM /TODAY THROUGH SATURDAY/... STRONG SHORT WAVE MOVING NORTHEAST INTO THE GREAT LAKES TODAY...WITH NORTH AND CENTRAL GA ON THE TRAILING END OF THE UPPER TROUGH. COLD FRONT SHOULD BE APPROACHING THE NORTHWEST CORNER OF THE CWA AROUND 18Z. SHOWERS/THUNDERSTORMS SHOULD BE CLOSE TO THE NORTHWEST CORNER AROUND 12Z. THERE IS POTENTIAL FOR A FEW STRONG TO SEVERE STORMS TODAY MAINLY ACROSS THE NORTH AND WEST. AN AXIS OF MODERATE INSTABILITY CROSSES THE CWA BY MID DAY...CAPE 500 TO 1000 AND MODERATE WIND SHEAR. THIS WOULD SUPPORT ISOLATED INSTANCES OF DAMAGING WINDS. FRONT WEAKENS THIS EVENING AS IT CONTINUES TO SINK SOUTH. UPPER RIDGE RETURNS BRIEFLY ON SATURDAY WITH SOME DRYING ACROSS MUCH OF THE CWA. HAVE LEFT A BAND OF SHOWERS AND THUNDERSTORMS OVER A PORTION OF CENTRAL GA ON SATURDAY IN THE VICINITY OF THE STALLED FRONT. AMOUNT OF CLOUD COVER AND RAIN COULD TAKE A FEW DEGREES OFF THE MAX TEMPERATURES...BUT WILL STILL BE WARM TODAY. COOLER ON SATURDAY WITH NORTHWEST FLOW. 41 && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE ACTIVE PATTERN CONTINUES THROUGH THE LONG TERM WITH DECENT AGREEMENT IN GUIDANCE. IN THE WAKE OF THE SHORT TERM SYSTEM A HYBRID CAD WEDGE IS SET TO BUILD IN FROM NE AS THE PARENT 1024-MB SFC HIGH SLIDES EASTWARD INTO THE MID-ATLANTIC. GULF MOISTURE ADVECTION FROM THE SW KICKS IN AS THE UPPER TROUGH PUSHES EASTWARD INTO THE SOUTHERN PLAINS AND HAVE TRENDED LIKELY POPS WITH STRONG ISENTROPIC UPGLIDE SPREADING ACROSS MUCH OF THE CWA BY SUNDAY. SHOULD BE MAINLY SHOWERS WITH A SLIGHT CHANCE FOR THUNDERSTORMS LIMITED TO THE SOUTHERN TIER OF THE AREA. UPPER WAVE ENERGY IS PROGGED TO AMPLIFY WITH A PIECE LIFTING NEWD AND SWINGING SLIGHTLY NEGATIVE...ALLOWING FOR A DEEPENING SFC LOW TO BE OUR NEXT MAIN CULPRIT FOR WIDESPREAD PRECIPITATION AND STORM POTENTIAL MAINLY SUNDAY NIGHT INTO MONDAY. THE CENTER OF THIS FEATURE LOOKS TO TRACK FROM THE EAST TEXAS/LOUISIANA COAST SUNDAY EVENING TO THE TENNESSEE VALLEY BY 12Z MONDAY MORNING. THE LINGERING AFOREMENTIONED WEDGE SHOULD EVENTUALLY ERODE BUT COULD PERSIST A BIT LONGER INTO MONDAY THAN GUIDANCE INDICATES. THIS SHOULD PRIMARILY SERVE TO STABILIZE THE NE PORTION OF THE AREA...WHILE THE LIFTING WEDGE/WARM FRONT COULD FOCUS STRONGER CONVECTIVE DEVELOPMENT ALONG A MORE HELICITY-RICH ENVIRONMENT PROVIDED BY THE WEDGE. THE BIG QUESTION WILL BE IF ENOUGH CAPE CAN BE MUSTERED OUT OF THE AMPLE DEEP LAYER GULF MOISTURE TO PHASE WITH THE STRONGLY SHEARED ENVIRONMENT. THE GFS IS A MORE BULLISH SOLUTION WITH OVER 1500 J/KG MUCAPE EDGING INTO WEST CENTRAL GA BY 18Z MONDAY...COMPARED TO THE MUCH MORE CONSERVATIVE 400-600 J/KG FROM THE ECMWF. FOR NOW THE BEST INSTABILITY LOOKS TO BE COUPLED WITH STRONG DEEP LAYER SHEAR BUT JUST ON THE HEELS OF THE STRONGER LOW LEVEL SHEAR. STRONG TO SEVERE DEVELOPMENT IS STILL POSSIBLE SO WILL NEED TO KEEP A CLOSE WATCH ON TRENDS WITH UPDATES. MAIN LONGWAVE TROUGH AXIS REMAINS WEST OF THE CWA UNTIL WEDNESDAY MORNING WITH SOME LINGERING MOISTURE SO HAVE HELD ON TO AT LEAST SLIGHT TO LOW END CHANCE POPS FOR SHOWERS BEHIND THE FIRST SYSTEM BEFORE WE FINALLY START RIDGING. THE END OF THE WEEK LOOKS TO HAVE A TRANSITION TO QUASI-ZONAL FLOW WITH SOME DISCREPANCIES AMONG GUIDANCE. WILL GO WITH A DRY AND NEAR NORMAL TEMP FORECAST FOR THURSDAY INTO FRIDAY. BAKER && .AVIATION... 06Z UPDATE... EXPECT CEILINGS TO LOWER TO IFR AROUND 09Z AND GRADUALLY IMPROVE AFTER 14Z. COLD FRONT APPROACHING NW GA BY 18Z AND THERE SHOULD BE SOME SHOWERS AND THUNDERSTORMS INCREASING OVER THE AREA AFTER 14Z THROUGH THE AFTERNOON. WINDS SOUTHWEST INCREASING TO 10 TO 15KT WITH SOME HIGHER GUSTS AFTER SUNRISE. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON CEILINGS AND TIMING OF PRECIP. HIGH CONFIDENCE REMAINING ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 79 51 71 49 / 60 30 10 20 ATLANTA 77 50 67 51 / 60 40 10 30 BLAIRSVILLE 70 42 65 45 / 80 40 10 20 CARTERSVILLE 75 46 66 47 / 80 30 10 20 COLUMBUS 81 56 73 54 / 60 40 20 50 GAINESVILLE 74 49 67 50 / 60 40 10 20 MACON 82 56 74 53 / 30 30 20 40 ROME 73 45 66 45 / 80 30 10 20 PEACHTREE CITY 78 51 70 47 / 60 40 10 30 VIDALIA 84 62 77 57 / 5 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BAKER AVIATION...41
Hazardous weather outlook, Apr 4, 5:19 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EDT FRI APR 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 519 AM EDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... SCATTERED THUNDERSTORMS AND SOME STRONG TO SEVERE STORMS POSSIBLE. STRONG DAMAGING WINDS ARE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. DISCUSSION... SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL PROGRESS THROUGH THE STATE TODAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH THE BEST CHANCES FOR SEVERE STORMS ACROSS THE NORTHWEST PORTION OF THE AREA... GENERALLY NORTH OF A LINE FROM COLUMBUS TO ATHENS AND IN THE MID-MORNING TO AFTERNOON PERIOD. STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL POSSIBLE INTO TONIGHT... MAINLY ACROSS CENTRAL GEORGIA...BUT THEY SHOULD BE ON A WEAKENING TREND BY THEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE FRONT WILL LINGER ACROSS SOUTH GEORGIA ON SATURDAY AND THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY IN FAR SOUTHERN PORTIONS OF CENTRAL GEORGIA. THE NEXT SYSTEM WILL BRING A RETURN OF BETTER CHANCES FOR THUNDERSTORMS MAINLY ACROSS CENTRAL AND WEST NORTH GEORGIA SUNDAY INTO MONDAY. ALTHOUGH THERE ARE STILL DIFFERENCES IN THE MODELS CONCERNING THIS SYSTEM...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL NEED TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE ACTIVATION ACROSS NORTH AND WEST CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 4, 7:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT FRI APR 4 2014
GAZ001>005-011-012-019-041230-
749 AM EDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 830 AM EDT...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEW ENGLAND TO 22 MILES WEST OF
CHATTOOGAVILLE...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...RISING
FAWN...NEW ENGLAND...TRENTON...MORGANVILLE...WILDWOOD...CLOUDLAND
CANYON STATE PARK...CEDAR GROVE...CLOUDLAND...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND MENLO.
&&
LAT...LON 3499 8466 3478 8467 3457 8477 3442 8502
3425 8546 3498 8561
TIME...MOT...LOC 1149Z 244DEG 55KT 3493 8545 3452 8558
3425 8578The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:34 AM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon, Murray, Pickens and 1 more | 41 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.